Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 22, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 10, 2014, 2:03 PM PST for San Juan County, Washington. It took effect at Nov 10, 2014, 6:00 PM PST. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 2:03 PM PST (22:03 UTC)
- In effect from
- Nov 10, 2014, 6:00 PM PST
- Expired
- Nov 13, 2014, 11:00 AM PST
- In force
- 65 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS76 KSEW 102203 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 203 PM PST MON NOV 10 2014 WAZ001-503-111300- /O.NEW.KSEW.WI.Y.0022.141111T0200Z-141111T2100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN 203 PM PST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST TUESDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM...FERNDALE...LUMMI ISLAND...SAN JUAN ISLANDS. * TIMING...GUSTY FRASER RIVER OUTFLOW WINDS WILL INCREASE TONIGHT AND PERSIST THROUGH TUESDAY MORNING. * WIND...NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-111300- /O.NEW.KSEW.WI.Y.0022.141111T0200Z-141113T0000Z/ NORTH COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS 203 PM PST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...STRONG OFFSHORE WINDS WILL INCREASE TONIGHT AND PERSIST THROUGH WEDNESDAY AFTERNOON. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ555-111300- /O.NEW.KSEW.WI.Y.0022.141111T1400Z-141113T0000Z/ EAST PUGET SOUND LOWLANDS- INCLUDING THE CITIES OF...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY 203 PM PST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 4 PM PST WEDNESDAY. * SOME AFFECTED LOCATIONS...NORTH BEND...ENUMCLAW...BLACK DIAMOND...GOLD BAR. * TIMING...STRONG EAST GAP WINDS WILL INCREASE TUESDAY MORNING AND PERSIST THROUGH WEDNESDAY AFTERNOON. * WIND...EAST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHEST WINDS BELOW THE CASCADE GAPS. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
6 follow-up statements
129 WWUS76 KSEW 111237 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 437 AM PST TUE NOV 11 2014 WAZ001-503-112100- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141111T2100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 437 AM PST TUE NOV 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...BELLINGHAM...FERNDALE...LUMMI ISLAND...SAN JUAN ISLANDS. * TIMING...THIS MORNING. * WIND...NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ555-120000- /O.CON.KSEW.WI.Y.0022.141111T1400Z-141113T0000Z/ EAST PUGET SOUND LOWLANDS- 437 AM PST TUE NOV 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...NORTH BEND...ENUMCLAW...BLACK DIAMOND...GOLD BAR. * TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST OFF AND ON THROUGH WEDNESDAY AFTERNOON. * WIND...EAST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHEST WINDS NEAR GAPS IN THE TERRAIN. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-120000- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T0000Z/ NORTH COAST- 437 AM PST TUE NOV 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...WINDS WILL INCREASE TODAY AND PERSIST THROUGH WEDNESDAY AFTERNOON. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE
127 WWUS76 KSEW 111404 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 604 AM PST TUE NOV 11 2014 WAZ555-120000- /O.UPG.KSEW.WI.Y.0022.000000T0000Z-141113T0000Z/ /O.NEW.KSEW.HW.W.0009.141111T1404Z-141112T0000Z/ EAST PUGET SOUND LOWLANDS- INCLUDING THE CITIES OF...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY 604 AM PST TUE NOV 11 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...NORTH BEND...ENUMCLAW...BLACK DIAMOND...GOLD BAR. * TIMING...TODAY. * WIND...EAST WIND 20 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS WILL BE LOCALIZED NEAR GAPS IN THE TERRAIN. * IMPACTS...WINDS THIS STRONG TOPPLE TREES...DOWN POWER LINES AND CAUSE DAMAGE TO STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-112100- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141111T2100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN 604 AM PST TUE NOV 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...BELLINGHAM...FERNDALE...LUMMI ISLAND...SAN JUAN ISLANDS. * TIMING...THIS MORNING. * WIND...NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-120000- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T0000Z/ NORTH COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS 604 AM PST TUE NOV 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...WINDS WILL INCREASE TODAY AND PERSIST THROUGH WEDNESDAY AFTERNOON. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
815 WWUS76 KSEW 112152 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 152 PM PST TUE NOV 11 2014 WAZ555-121300- /O.EXT.KSEW.HW.W.0009.000000T0000Z-141112T1600Z/ EAST PUGET SOUND LOWLANDS- INCLUDING THE CITIES OF...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY 152 PM PST TUE NOV 11 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...NORTH BEND...ENUMCLAW...BLACK DIAMOND...GOLD BAR. * TIMING...HIGH WIND WILL CONTINUE TONIGHT THROUGH EARLY FRIDAY MORNING. * WIND...EAST WIND 25 TO 45 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS WILL BE LOCALIZED NEAR GAPS IN THE TERRAIN. * IMPACTS...WINDS THIS STRONG TOPPLE TREES...DOWN POWER LINES AND CAUSE DAMAGE TO STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ515-121300- /O.EXA.KSEW.WI.Y.0022.000000T0000Z-141113T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- INCLUDING THE CITIES OF...JOYCE...CLALLAM BAY 152 PM PST TUE NOV 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SOME AFFECTED LOCATIONS...SEKIU...JOYCE...CLALLAM BAY...HIGHWAY 112 OUT TO NEAH BAY. * TIMING...STRONG WIND WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-121300- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T0000Z/ NORTH COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS 152 PM PST TUE NOV 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...STRONG WIND WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
829 WWUS76 KSEW 121120 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 320 AM PST WED NOV 12 2014 WAZ555-122345- /O.CAN.KSEW.HW.W.0009.000000T0000Z-141112T1600Z/ /O.EXB.KSEW.WI.Y.0022.000000T0000Z-141113T1900Z/ EAST PUGET SOUND LOWLANDS- INCLUDING THE CITIES OF...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY 320 AM PST WED NOV 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THURSDAY. THIS REPLACES THE HIGH WIND WARNING WHICH HAD BEEN IN EFFECT. * SOME AFFECTED LOCATIONS...ENUMCLAW...MAPLE VALLEY...NORTH BEND AND GOLD BAR. * TIMING...STRONG EAST WIND WILL CONTINUE TODAY...TONIGHT AND EARLY THURSDAY MORNING. * WIND...EAST WIND 20 TO 35 MPH WITH GUSTS AROUND 45 TO 55 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ515-516-122345- /O.EXT.KSEW.WI.Y.0022.000000T0000Z-141113T1900Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- INCLUDING THE CITIES OF...JOYCE...CLALLAM BAY...NEAH BAY... LA PUSH...FORKS 320 AM PST WED NOV 12 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...STRONG EAST WIND WILL CONTINUE TODAY...TONIGHT... AND EARLY THURSDAY MORNING. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
923 WWUS76 KSEW 122258 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 PM PST WED NOV 12 2014 WAZ555-131300- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T1900Z/ EAST PUGET SOUND LOWLANDS- INCLUDING THE CITIES OF...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY 258 PM PST WED NOV 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...MAPLE VALLEY...NORTH BEND AND GOLD BAR. * TIMING...STRONG EAST WIND WILL CONTINUE TONIGHT...THEN EASE THURSDAY MORNING. * WIND...EAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ515-516-131300- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T1900Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- INCLUDING THE CITIES OF...JOYCE...CLALLAM BAY...NEAH BAY... LA PUSH...FORKS 258 PM PST WED NOV 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...STRONG EAST WIND WILL CONTINUE TONIGHT...THEN EASE THURSDAY MORNING. * WIND...EAST TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
368 WWUS76 KSEW 131242 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 442 AM PST THU NOV 13 2014 WAZ555-131900- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T1900Z/ EAST PUGET SOUND LOWLANDS- INCLUDING THE CITIES OF...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY 442 AM PST THU NOV 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * SOME AFFECTED LOCATIONS...ENUMCLAW...MAPLE VALLEY...NORTH BEND AND GOLD BAR. * TIMING...STRONG WINDS WILL CONTINUE THIS MORNING...THEN EASE THIS AFTERNOON. * WIND...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ515-516-131900- /O.CON.KSEW.WI.Y.0022.000000T0000Z-141113T1900Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- INCLUDING THE CITIES OF...JOYCE...CLALLAM BAY...NEAH BAY... LA PUSH...FORKS 442 AM PST THU NOV 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * SOME AFFECTED LOCATIONS...NEAH BAY. * TIMING...GUSTY WIND WILL CONTINUE THIS MORNING...THEN IN THE AFTERNOON. * WIND...EAST TO NORTHEAST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 9:00 AM PST, 5 hours 3 minutes earlier.
Area forecast discussion, Nov 10, 9:00 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST MON NOV 10 2014
.SYNOPSIS...AN UPPER RIDGE AND LOW LEVEL OFFSHORE FLOW WILL PROVIDE
CLEAR AND COOLER WEATHER TODAY THROUGH WEDNESDAY WITH TEMPERATURES
DROPPING BELOW FREEZING AT NIGHT. A WEAK WEATHER SYSTEM WILL BRING
AT LEAST A CHANCE OF PRECIPITATION LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE WEEKEND WITH DRY
WEATHER.
&&
.SHORT TERM...LOW CLOUDS AND FOG ARE MAINLY OVER THE INTERIOR
THIS MORNING. SURFACE PRESSURE GRADIENTS ARE TURNING OFFSHORE AND WE
WILL SEE SUNNY SKIES BY LATE THIS MORNING OR EARLY AFTERNOON. EXPECT
HIGHS IN THE LOW TO MID 50S TODAY. THE CURRENT FORECAST IS ON TRACK.
OFFSHORE FLOW WILL INCREASE TONIGHT AS STRONG HIGH PRES OVER
INTERIOR B.C. STARTS TO SAG SOUTH/SOUTHEAST. MODELS SHOW GUSTY
FRASER OUTFLOW WINDS IN THE NORTHWEST INTERIOR AND WE MAY NEED A
WIND ADVISORY FOR WESTERN WHATCOM COUNTY AND THE SAN JUANS. CLEAR
SKIES AND OFFSHORE FLOW WILL LEAD TO CHILLY TEMPS OVERNIGHT WITH
LOWS DROPPING INTO THE UPPER 20S TO MID 30S.
OFFSHORE FLOW CONTINUES ON TUE WITH DRY AIR FILTERING INTO WESTERN
WA THROUGH THE CASCADE GAPS. IT WILL BE ANOTHER SUNNY DAY WITH TEMPS
A FEW DEGREES BELOW NORMAL. LOW TEMPS WILL DROP FURTHER TUE NIGHT
WITH TEMPS MAINLY IN THE 20S - LIKELY OUR COOLEST NIGHT OF THE
SEASON SO FAR.
OFFSHORE FLOW WILL EASE A BIT ON WED BUT WE ARE STILL LOOKING COOL
AND DRY. THERE IS LITTLE CHANGE IN THE NEW 12Z MODEL RUNS OVER THE
SHORT TERM AND ANTICIPATE LITTLE CHANGES FROM THE PREVIOUS FORECAST.
33
.LONG TERM...PREVIOUS DISCUSSION...EXTENDED MODELS IN PRETTY GOOD
AGREEMENT THIS MORNING WITH THE TROUGH CONTINUING TO UNCUT THE RIDGE
WEDNESDAY NIGHT INTO THURSDAY. NEGATIVELY TILTED TROUGH APPROACHING
THE OREGON COAST WEDNESDAY NIGHT WITH THE PRECIPITATION OUT AHEAD OF
THE TROUGH MOVING AS FAR NORTH AS THE SOUTHWEST INTERIOR BY 12Z
THURSDAY. THE AIR MASS WILL BE VERY DRY AS THE TROUGH MOVES INTO THE
AREA WHICH WILL SUPPRESS THE PRECIPITATION AMOUNTS. SNOW LEVELS WILL
BE QUITE LOW AS THE PRECIPITATION APPROACHES LATE WEDNESDAY NIGHT
BUT THE INCREASING CLOUDS AHEAD OF THE TROUGH SHOULD KEEP SURFACE
TEMPERATURES OVER THE SOUTHWEST INTERIOR ABOVE FREEZING. THE TROUGH
WILL CONTINUE TO SLOWLY MOVE NORTH ON THURSDAY WITH THE
PRECIPITATION SPREADING NORTHWARD AS THE DAY WEARS ON. HAVE UPPED
THE POPS INTO THE LIKELY CATEGORY FOR THE SOUTHERN PORTION OF THE
AREA ON THURSDAY. WITH THE COLD AIR STILL SPILLING OUT OF THE PASSES
THERE IS A POSSIBILITY OF FREEZING RAIN AT THE ENTRANCES TO THE
PASSES ON THURSDAY. MODELS HAVE BEEN HAVING A HARD TIME WITH JUST
HOW FAR NORTH THE PRECIPITATION WILL GET WITH THE TROUGH. WITH THE
TROUGH ALMOST WEST TO EAST BY LATER THURSDAY WILL CONTINUE WITH THE
IDEA OF JUST CHANCE POPS IN THE NORTH AND LIKELY POPS IN THE SOUTH
THURSDAY NIGHT. TROUGH SAGS SOUTH ON FRIDAY ON THE GFS WITH THE
ECMWF A LITTLE SLOWER WITH THE TRANSITION BACK TO DRY WEATHER. WILL
KEEP AT LEAST CHANCE POPS IN FOR MOST OF THE AREA FRIDAY AND FRIDAY
NIGHT THEN DRY THE FORECAST OUT FOR THE WEEKEND AS ANOTHER UPPER
LEVEL RIDGE BUILDS OVER THE AREA. TEMPERATURES WILL MODERATE CLOSER
OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. FELTON
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED IN THE NEXT 7 DAYS.
&&
.CLIMATE...WITH 0.20 INCHES OF RAIN YESTERDAY SEA-TAC AIRPORT
SURPASSED 40 INCHES FOR THE YEAR. THIS IS THE SECOND EARLIEST DAY
THE RAIN AT SEA-TAC HAS SURPASSED 40 INCHES IN A YEAR. THE EARLIEST
DATE THAT THE YEARLY PRECIPITATION TOTAL HAS SURPASSED 40 INCHES IN
SEATTLE IS OCTOBER 31ST IN THE RECORD YEAR OF 1950. FELTON
&&
.AVIATION...A STRONG UPPER LEVEL RIDGE OFFSHORE WILL MAINTAIN DRY
NORTHERLY FLOW ALOFT OVER W WA THROUGH WEDNESDAY. A STRONG SURFACE
HIGH OVER WESTERN CANADA WILL PRODUCE N-NE LOW LEVEL OFFSHORE
FLOW...BECOMING STRONG OVER THE NORTH INTERIOR OF W WA AFTER 00Z.
THE AIR MASS IS ALREADY MOSTLY DRY WITH GOOD VFR CONDITIONS...EXCEPT
FOR AREAS OF IFR FOG AND STRATUS OVER THE PUGET SOUND REGION AND THE
SOUTHWEST INTERIOR...WHICH SHOULD DISSIPATE BY 20Z.
KSEA...PATCHY STRATUS BELOW 2000 FEET SHOULD DISSIPATE BY 19Z WITH
UNRESTRICTED VFR CONDITIONS THE REST OF TODAY. SURFACE WINDS WILL BE
N-NE 5-10 KT. KAM
&&
.MARINE...A STRONG ARCTIC HIGH MOVING SOUTHEAST ACROSS WESTERN
CANADA WILL ESTABLISH NORTHEAST FLOW TODAY. THE FLOW WILL INCREASE
TONIGHT AND TUESDAY...WITH FRASER OUTFLOW WINDS AND STRONG NORTHERLY
OFFSHORE FLOW PREVAILING THROUGH AROUND WEDNESDAY AS THE ARCTIC HIGH
TRACKS SOUTHEAST INTO THE NORTHERN PLAINS STATES. GALE FORCE EAST TO
NORTHEAST WINDS ARE POSSIBLE IN THE NORTHERN INLAND WATERS...THROUGH
THE STRAIT OF JUAN DE FUCA...AND OVER THE NORTHERN COASTAL WATERS AT
TIMES TUESDAY THROUGH WEDNESDAY. SCA LEVEL E WINDS ARE EXPECTED OVER
THE CENTRAL AND SOUTHERN COASTAL WATERS...DOWN TO GRAYS HARBOR. A
GALE WATCH REMAINS IN EFFECT.
A WEAK FRONT WILL PROBABLY MOVE INTO THE REGION FROM THE SOUTHWEST
ON THURSDAY AND FRIDAY. MCDONNAL/KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY TONIGHT FOR ALL ZONES EXCEPT ADMIRALTY
INLET...PUGET SOUND AND HOOD CANAL.
GALE WATCH TUESDAY THROUGH WEDNESDAY FOR ALL ZONES EXCEPT
ADMIRALTY INLET...PUGET SOUND AND HOOD CANAL.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:12 AM PST | Small Craft Advisory | SEW | 4 days | |
| Nov 10, 2:55 PM PST | Gale Warning | SEW | 3 days |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.